finally update on the removal of floaters in my left eye doing well now

It has been written on this site  that this subject does not belong here.  That is probably true.  But the prescription medication that I was suppose to take, should be. Because after the first 2 eye drops of Neo-Poly-Dex caused my heart to race.  Stopped and then was prescribed Prednisolone Ac1% which did of course make my heart race.   After 1 drop this time stopped.  Was supposed to be 4 times a day.

Did not want the heart center calling me in a panic that i was having fast heart beats all day.

Used my turmeric supplement 4 times a day to keep the imflamation down.  Must have worked as after seeing the Retina Dr.  Said all is good and  come back and see him in 4 weeks.

new to pace


7 Comments

Eye drops

by AgentX86 - 2022-05-02 15:28:05

Certainly eye drops can affect the heart. There is a warning on mine (Lumigan) that there could be a serious interaction with beta blockers causing Bradycardia or hypotension. The eyedropper are very dilute and I 9nly use 5hem once a day but who knows what weird things some bodies will do.. Tachycardia is by no means a stretch.

Be careful with turmeric if you're on an anticoagulant. It also has anticoagulant properties and can exacerbate bleeds. My cardiologist prescribed 500mg but I am taking it at his direction. Make sure all of your doctors know about ALL of your drugs, prescription, OTC, AND supplements.

 

not on anything else at the moment

by new to pace.... - 2022-05-02 16:14:04

Cardio knows of my use of the Turmeric .

thanks AgentX86 

Thank you for the update

by Gemita - 2022-05-02 19:42:27

Hello new to pace, I am glad you came back to update us.  You are most welcome to post here.

How long were you supposed to stay on Neo-Poly-Dex or the Prednisolone eye drops?   I see the Neo-Poly-Dex is used for both inflammation and to stop the growth of bacteria.  Did you tell your eye doctor that you had stopped both drops prematurely?  There might have been something else he could have prescribed?  I usually get tachycardia from eye dilating drops but I had no trouble from antibiotic eye drops following my cataract surgery which I had to take for 7 days to prevent an infection.

It is a dilemma to know what to do for the best when faced with a tachy arrhythmia, particularly since you are neither on a rate control medication nor an anticoagulant, only Turmeric, but I will say no more because you appear to have had immense success using Turmeric.  Like you and AgentX86, my doctors are aware of the supplements I take (Vit D, Vit C, Zinc and magnesium) which were all recommended because of proven deficiencies. 

I hope you continue to make good progress with your eye sight

Eyedrop Tip

by Marybird - 2022-05-02 21:43:46

The eyedrops I use for glaucoma are in the same class of drugs ( prostaglandin analog) as the Lumigan Agent mentioned he uses, so though I hadn't noticed the warnings about interacting with beta blockers or other systemic side effects for the eyedrops I use (Latanoprost) I suppose those side effects would apply. I use the eyedrops in each eye every night, but thank goodness I have never noticed any systemic side effects from this medication.

The opthalmologist that confirmed the glaucoma diagnosis, and gave me  couple of sample bottles of the eyedrops to start me off, also gave me a tip that was intended to keep systemic absorption of the eyedrop medication at a minimum. He intructed me to press my fingers gently against the lacrimal ducts at the corner of my eye ( next to the nose) after I put in the eyedrops and hold my fingers there for around 1-2 minutes. This is supposed to keep the eyedrops from running down the lacrimal ducts into the nasal cavity, where they're absorbed into the bloodstream. He said that doing this will allow for better absorption of the medication into the cornea, and allow for less systemic absorption of the medication. I do this every night now when I take the eyedrops.

I'd suggest that if someone is prescribed eyedrops that are essential to manage or eradicate a condition ( like antibiotic eyedrops for an infection, or, as I also had one time, frequent prednisone drops for a case of uveitis), and is worried about the systemic effects of the medication in the eyedrops, blocking the lacrimal duct openings at the corners of the eyes for a minute or two after applicatiin of the eyedrops might do a decent job of minimizing systemic absorption and side effects of the eyedrop medication. 

I'd have really been in a pickle if I had not been able to take the prednisone drops for the uveitis, tachycardia or not. 

tip

by new to pace.... - 2022-05-03 17:47:53

Thanks, Marybird.  a couple of years back went for the pressure test and they managed to move the lense over the opening.  They kept whispering back and forth.  Finally the opermertist  said i needed an emergenery  surgery.  Said why he never said only if i did not have the surgery would be on eye drops forever.  He said don't i trust him.  Immediately found another dr. who yes  and did the Iridotomy surgery.  Fixed the problem no drops needed.  Also i did  not have Glaucoma.  

Sorry about the spelling just can not seem to be able to spell right now.

Glaucoma

by AgentX86 - 2022-05-04 10:39:04

Just a warning, eye pressure isn't a foolproof test for glaucoma. I had perfectly normal,  actually low-normal eye pressure but my optometrist saw that the size of my optic nerve wasn't normal so was suspicious.  I moved and my new DO did more extensive field of view testing, where she found a couple of blind spots consistent with glaucoma, hence the Lumigan. Damn expensive stuff but so is vision.

Glaucoma

by Marybird - 2022-05-04 18:11:23

I've had increased intraocular pressure for years, then some changes in the appearance,of the optic nerve,  and was followed semiannually as a "glaucoma suspect" with IOP checks, visual field checks and retinal scans. The opthalmologist I saw waffled back and forth over beginning treatment, but I guess when they saw some additional changes in the scans, and an upward trending of the IOP ( was getting close to 30) I was "convicted" and they began the eyedrop treatment. I have IOP checks and eye exams 3 times a year, visual field and retinal scans annually now. Fortunately if there are some vision changes, they're too subtle for me to notice, and the eye drops seem to keep the IOP in the normal range. 

They prescribed Travatan Z for a number of years, and it was fine. But the prices increased to the point ( around $110/month for my copay with insurance) I looked around to see if there was another prostaglandin analog eyedrop that would work as well with the IOP and had a generic form. That's when I found the Latanoprost ( generic), ran it past my doctor, she approved it, and that seems to work for me as well as the Travatan did. My copays for the Latanoprost are $5 for a 2/1/2 ml bottle. 

You know you're wired when...

A thirty-day guarantee is not good enough.

Member Quotes

I’m healthy as a horse because of the pacemaker.